Intermingled fractal Arnold tongues

Paar, Vladimir and Pavin, Nenad (1998) Intermingled fractal Arnold tongues. Physical Review E, 57 (2). pp. 1544-1549. ISSN 1539-3755

[img]
Preview
PDF - Published Version
Language: English

Download (229kB) | Preview

Abstract

We present a pattern of multiply interwoven Arnold tongues in the case of the single-well Duffing oscillator at low dissipation and weak forcing: Strips of 2/2 Arnold tongues form a truncated fractal structure and the tonguelike regions in between are filled by finely intermingled fractal-like 1/1 and 3/3 Arnold tongues, which are fat fractals characterized by the uncertainty exponent α≈0.7. The truncated fractal Arnold tongues are present in the case of high dissipation as well, while the intermingled fractal pattern gradually disappears with increasing dissipation.

Item Type: Article
Keywords: Arnold tongues, single-well Duffing oscillator, intermingled fractal-like tongues, uncertainty exponent, fat fractals, truncated fractals
Date: February 1998
Subjects: NATURAL SCIENCES > Physics
Additional Information: Copyright (1998) by the American Physical Society.
Divisions: Faculty of Science > Department of Physics
Project code: 119211
Publisher: American Physical Society
Depositing User: Gordana Stubičan Ladešić
Date Deposited: 14 May 2014 17:11
Last Modified: 14 May 2014 17:11
URI: http://digre.pmf.unizg.hr/id/eprint/1323

Actions (login required)

View Item View Item

Nema podataka za dohvacanje citata